Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 10, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 3, 2015, 3:43 AM EST. It took effect at Feb 3, 2015, 1:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2015, 3:43 AM EST (08:43 UTC)
- In effect from
- Feb 3, 2015, 1:00 PM EST
- Expired
- Feb 3, 2015, 9:21 PM EST
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
818 WHUS71 KBUF 030843 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 343 AM EST TUE FEB 3 2015 LOZ042>044-031645- /O.NEW.KBUF.SC.Y.0010.150203T1800Z-150204T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 343 AM EST TUE FEB 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
3 follow-up statements
415 WHUS71 KBUF 031438 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 938 AM EST TUE FEB 3 2015 LOZ042>044-032245- /O.CON.KBUF.SC.Y.0010.150203T1800Z-150204T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 938 AM EST TUE FEB 3 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
524 WHUS71 KBUF 032058 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 358 PM EST TUE FEB 3 2015 LOZ042>044-040500- /O.EXT.KBUF.SC.Y.0010.000000T0000Z-150204T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 358 PM EST TUE FEB 3 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
342 WHUS71 KBUF 040221 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 921 PM EST TUE FEB 3 2015 LOZ042>044-040330- /O.CAN.KBUF.SC.Y.0010.000000T0000Z-150204T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 921 PM EST TUE FEB 3 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 1:25 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 3, 1:25 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
125 AM EST TUE FEB 3 2015
.SYNOPSIS...
THE STORM SYSTEM THAT BLANKETED MUCH OF THE FORECAST AREA WITH
NEARLY A FOOT OF SNOW HAS MOVED OFF THE EAST COAST. HIGH PRESSURE
OVER THE MISSISSIPPI VALLEY WILL NOW MOVE ACROSS THE OHIO VALLEY IN
ITS WAKE...AND THIS WILL ENCOURAGE FRIGID AIR TO SETTLE ACROSS OUR
REGION WHILE GENERATING SOME NUISANCE LAKE SNOWS SOUTH OF THE LAKES.
THE NEXT WIDESPREAD SNOW EVENT WILL TAKE PLACE TUESDAY NIGHT AND
WEDNESDAY WHEN A DISTURBANCE WILL PRODUCE SEVERAL INCHES OF SNOW
ACROSS OUR FORECAST AREA.
&&
.NEAR TERM /THROUGH TODAY/...
A STORM SYSTEM THAT PRODUCED A FOOT OF SNOW ACROSS A LARGE PORTION
OF WESTERN AND NORTH CENTRAL NEW YORK DURING THE PAST 24 HOURS IS
WELL OFF THE NEW ENGLAND COAST. COLD AIR AND NORTHWESTERLY WINDS IN
THE WAKE OF THE STORM ARE PRODUCING LIGHT LAKE EFFECT SNOW ALONG THE
SOUTH SHORES OF LAKES ERIE AND ONTARIO.
THE WEAK LAKE EFFECT WILL BE SIGNIFICANTLY TEMPERED BY A LOW CAP OF
ABOUT 5K FT AND A MODERATELY SHEARED AIRMASS. REGARDLESS...LIGHT
SNOW SHOWERS SHOULD BE FAIRLY COMMON OVER THE COUNTIES BORDERING
THE SOUTH SHORE OF LAKE ONTARIO AND ACROSS CHAUTAUQUA COUNTY...WITH
OVERNIGHT ACCUMULATIONS GENERALLY UNDER 2 INCHES.
ELSEWHERE...SATELLITE IMAGERY SHOWING CLEAR SKIES AWAY FROM THE
LAKE EFFECT. IT WILL BE VERY COLD ACROSS THE REGION ESPECIALLY
WHERE SKIES HAVE CLEARED...WITH OVERNIGHT LOWS DROPPING TO THE
SINGLE DIGITS BELOW ZERO TO MINUS TEENS AND EVEN A FEW MINUS
TWENTIES ACROSS THE NORTH COUNTY. LOWS BENEATH THE LAKE BANDS WILL
BE A BIT WARMER. WINDS WILL BE STRONG ENOUGH TO PRODUCE
DANGEROUSLY LOW WIND CHILL VALUES AVERAGING 15 TO 20 BELOW OVER THE
WESTERN COUNTIES AND 25 TO 30 BELOW ACROSS THE NORTH COUNTRY. A WIND
CHILL ADVISORY HAS ALREADY BEEN ISSUED TO COVER THIS HAZARD.
ON TUESDAY...THE AFOREMENTIONED SFC HIGH WILL DRIFT BY TO OUR SOUTH.
THIS WILL BACK THE LOW LEVEL FLOW OVER LAKE ONTARIO AND PUSH THE
NUISANCE LAKE SNOW SHOWERS NORTHWARDS ACROSS THE TUG HILL TO
NORTHERN PORTIONS OF JEFFERSON AND LEWIS COUNTIES. AGAIN...A LOW CAP
WILL PREVENT THE SNOW FROM ACCUMULATING MORE THAN AN INCH OR TWO.
ELSEWHERE...SOME MID AND HIGH LEVEL CLOUD COVER WILL STREAM ACROSS
OUR REGION FROM THE UPPER GREAT LAKES. IT WILL REMAIN COLD WITH MAX
TEMPS FORECAST TO BE IN THE UPPER TEENS AND LOWER 20S.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
NEXT CLIPPER LOW MAKES ITS APPROACH TUESDAY NIGHT INTO WEDNESDAY.
THIS SYSTEM WILL SPREAD SNOW ACROSS THE REGION AS ISENTROPIC ASCENT
INCREASES OUT AHEAD OF THE LOW. BETTER CHANCES FOR ACCUMULATING
SNOWS LOOK TO ARRIVE LATE TUESDAY NIGHT AND WEDNESDAY AS A BETTER
SHOT OF QG-UPWARD FORCING FORECAST TO DRIFT OVERHEAD WHILE MOISTURE
DEPTH ALSO INCREASES CONSIDERABLY. THIS WILL ALL LEAD TO ANOTHER
PERIOD OF WIDESPREAD ACCUMULATING SNOWS...WITH SOME ENHANCEMENT
LIKELY EAST OF LAKE ONTARIO. EXACT TOTALS STILL REMAINS IN
QUESTION...BUT WOULD NOT RULE OF A FEW TO SEVERAL INCHES OF SNOWFALL
WITH THE SYSTEM. A TRANSITION TO SOME VERY COLD AIR ALOFT BEHIND THE
LOW SHOULD BRING ADDITIONAL MAINLY LIGHT LAKE SNOW SHOWERS IN
DEVELOPING NORTHWEST FLOW ALOFT WEDNESDAY NIGHT AND THURSDAY.
TEMPERATURES MODERATE SOMEWHAT WEDNESDAY IN WEAK WARM AIR ADVECTION
PATTERN AHEAD OF THE CLIPPER LOW. BEHIND THE LOW...BACK INTO THE
DEEP FREEZE WITH HIGHS THURSDAY ONLY IN THE SINGLE DIGITS AND TEENS
WITH WIND CHILLS BELOW ZERO.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THIS PERIOD STARTS WITH THE AXIS OF SURFACE-BASED RIDGING CROSSING
NEW YORK STATE. ASSOCIATED SUBSIDENCE AND LOWERING INVERSION HEIGHTS
SHOULD RESULT IN ANY LINGERING LAKE EFFECT SNOW SHOWERS SOUTHEAST OF
LAKE ONTARIO DISINTEGRATING INTO SOME LEFTOVER FLURRIES WHILE
GRADUALLY LIFTING NORTHWARD IN RESPONSE TO A GENERAL BACKING OF THE
LOW LEVEL FLOW. ELSEWHERE...CONDITIONS SHOULD BE DRY. THE BEGINNINGS
OF WARM AIR ADVECTION WILL THEN ALLOW TEMPERATURES TO REBOUND A
LITTLE ON FRIDAY...THOUGH READINGS SHOULD STILL BE WELL BELOW
AVERAGE WITH HIGHS STILL ONLY AVERAGING OUT IN THE MID TO UPPER
TEENS.
SATURDAY AND SUNDAY...THE LATEST MEDIUM RANGE AND ENSEMBLE GUIDANCE
CONTINUING TO SUGGEST ANOTHER ARCTIC COLD FRONT EASING ACROSS THE
AREA AT THE START OF THE WEEKEND...WITH THIS BOUNDARY EVENTUALLY
STALLING OUT A BIT TO OUR SOUTH ON SUNDAY AS A WAVE OF LOW PRESSURE
DEVELOPS ALONG IT ACROSS THE LOWER OHIO VALLEY. THIS WILL ALLOW SNOW
TO SPREAD BACK ACROSS THE REGION DURING THE COURSE OF THE WEEKEND.
AS FOR TEMPERATURES...WARM ADVECTION OUT AHEAD OF THE FRONT SHOULD
ALLOW HIGHS TO RECOVER INTO THE MID TO UPPER 20S IN MOST
PLACES...BEFORE YET ANOTHER FRESH BATCH OF ARCTIC AIR RESULTS IN
ANOTHER DOWNWARD TREND IN TEMPERATURES TO CLOSE OUT THE WEEKEND.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A COLD WESTERLY FLOW ACROSS THE LOWER GREAT LAKES HAS PRODUCED WEAK
LAKE EFFECT SNOW BANDS SOUTHEAST OF LAKE ONTARIO AND ACROSS THE
WESTERN SOUTHERN TIER SOUTH OF LAKE ERIE. THESE LAKE BANDS WILL
BRING TEMPO MVFR/IFR CIGS/VIS TO KJHW AND KFZY THIS MORNING WITH
MOST OTHER SITES SEEING FEW OR SKC CIGS. THROUGH THE DAYLIGHT
HOURS TODAY WEAK LAKE EFFECT WILL END SOUTH OF LAKE ERIE BUT EAST OF
LAKE ONTARIO EXPECT LAKE EFFECT TO SWING NORTH TOWARD KART WITH A
BRIEF PERIOD OF MVFR SNOW DURING THE AFTERNOON. OTHERWISE VFR MID
AND HIGH CLOUDS STREAMING OVERHEAD OUT FRONT OF A CLIPPER SHIFTING
ACROSS THE CENTRAL GREAT LAKES. THIS WILL BRING SOME SNOW LATER
TONIGHT WHICH WILL REDUCE VIS AND CIGS.
OUTLOOK...
LATE TUESDAY NIGHT AND WEDNESDAY...IFR TO MVFR IN SNOW.
THURSDAY...MVFR WITH A CHANCE OF SNOW SHOWERS.
FRIDAY...MAINLY VFR.
SATURDAY...MVFR WITH A CHANCE OF SNOW.
&&
.MARINE...
AFTER A QUIET EARLY MORNING...THE SFC PRESSURE GRADIENT WILL
TIGHTEN ONCE AGAIN AS HIGH PRESSURE WILL PUSH EAST TO THE MID
ATLANTIC COAST AND A CLIPPER SYSTEM WILL NEAR FROM THE CENTRAL GREAT
LAKES. THIS WILL LEAD TO FRESHENING WINDS...WITH SCA CONDITIONS
POSSIBLE AGAIN THIS AFTERNOON INTO TONIGHT.
WINDS WILL BRIEFLY SUBSIDE ON WEDNESDAY AS A WAVE OF LOW PRESSURE
ALONG THE FRONTAL BOUNDARY WILL CROSS LAKE ONTARIO. LAKE ERIE
REMAINS LARGELY ICE COVERED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ001>008-010>014-019>021-085.
MARINE...NONE.
&&
SYNOPSIS...RSH
NEAR TERM...RSH/SMITH/WCH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Feb 2, 3:01 PM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 301 PM EST MON FEB 2 2015 NYZ005>008-032015- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 301 PM EST MON FEB 2 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>004-010>014-019>021-085-032015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 301 PM EST MON FEB 2 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-032015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 301 PM EST MON FEB 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:42 PM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 36 hr |
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.